Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

April 8, 2021Fentress County, Tennessee

NWS Nashville, TN issued this special weather statement at Apr 8, 2021, 4:57 PM CDT for Fentress County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2021, 4:57 PM CDT (21:57 UTC)
Expired
Apr 8, 2021, 5:30 PM CDT
In force
33 min
Issued by
NWS Nashville, TN

County Fentress County, TN

The radar

The Knoxville radar (KMRX), 125 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 354 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
354 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

765 
WWUS84 KOHX 082157
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
457 PM CDT Thu Apr 8 2021
 
TNZ034-082230-
Fentress TN-
457 PM CDT Thu Apr 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FENTRESS COUNTY UNTIL 530
PM CDT...

At 456 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jamestown, moving east at 45 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Jamestown, Allardt and Grimsley. 

LAT...LON 3639 8469 3637 8470 3638 8472 3637 8473
      3635 8473 3635 8474 3634 8474 3632 8479
      3630 8479 3629 8487 3628 8488 3626 8499
      3637 8505 3653 8478 3652 8473 3643 8469
      3641 8466 3640 8466
TIME...MOT...LOC 2156Z 248DEG 38KT 3634 8494 

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Apr 8, 2:39 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Apr 8, 2:39 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
239 PM CDT Thu Apr 8 2021

.DISCUSSION...

As the upper level front swings through the forecast area
afternoon temperatures are in the upper 60s to lower 70s with
winds gusts 20-30 mph. A few showers and thunderstorms are across
the Plateau with a few of these storms trying to become strong.
There has been mid level rotation with some of these storms...but
thankfully this is not reaching down to the surface. Winds and
hail are the main threat...but with the instability and modest
CAPE can/t rule out a brief spin up. The showers will be off the
Plateau early evening giving way to mostly clear skies.

Tomorrow will start out dry as another upper level low swings
through the Ohio Valley with trailing cold front by Saturday.
Once again instability is present so strong to severe storms will
be possible. For tomorrow SPC has brought the slight risk into
southern TN with the Enhanced Risk not all that far away
/Tuscaloosa...AL/. The main threats are wind and hail...but some
rotation is also possible. For Saturday morning marginal is across
the eastern half of Middle TN with continued threats of wind and
hail.

Periods of heavy rainfall are possible late Friday night and
Saturday. Across the southern forecast area near the AL state line
1.25" of rain is possible. Places along the Tennessee and Stones
Rivers are still running high. Hopefully this rain will fall over
a 24+ hour period and the basins should not have too many
problems. Would still be concerned in poor drainage areas.

This system moves out Saturday night leaving the second part of
the weekend dry and a little cooler on Sunday. Afternoon highs on
Sunday should be in the middle 60s to lower 70s.

The start of next work week looks dry and maybe even a few degrees
cooler. A couple of upper level lows pass to the north across the
Upper Ohio Valley. This could result in some showers next
Wednesday and Thursday. No instability so don/t even expect any
thunder.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR conditions are expected at BNA/MQY/CKV this TAF period with
gusty southwest winds up to 25 knots this afternoon then
decreasing after 09/00Z. At CSV, MVFR/IFR cigs/vis with
SHRA/TSRA will affect the airport through 21Z before moving out
with improvement to VFR thereafter. However, patchy fog will
bring MVFR vis around sunrise Friday morning. South to southwest
winds gusting up to 20 knots at CSV this afternoon will decrease
to 3 knots or less tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      55  81  61  74  49 /   0  40  90  90  20
Clarksville    52  80  59  72  47 /   0  40  80  80  20
Crossville     50  75  58  68  49 /  10  40  80  90  40
Columbia       52  80  60  73  47 /   0  50  90  90  20
Lawrenceburg   52  78  60  72  48 /   0  50  90  90  20
Waverly        53  81  59  73  47 /   0  40  80  80  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......12
AVIATION........Shamburger
Hazardous weather outlook, Apr 8, 2:53 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
253 PM CDT Thu Apr 8 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-092000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
253 PM CDT Thu Apr 8 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...This afternoon and tonight.

A few strong to severe storms are possible east of I-65 this
afternoon. Strong gusty winds and hail are the main threat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A few strong storms are possible Friday afternoon and also on
Saturday. On Friday the best chance is across the south, and on
Saturday the east. Strong gusty wind is again the main concern...but
large hail is also possible mainly Friday afternoon.

Brief periods of heavy rain are possible Friday night and Saturday.
Up to 1.25" of rain will be possible along the Alabama state line.
With places along the Tennessee and Stones Rivers still running high
be cautious in flood prone locations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not likely. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

12

In the hours before

Local storm report, Apr 8, 12:29 PM CDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1229 PM CDT THU APR 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND DMG     2 NW BELLE MEADE        36.12N  86.87W
04/08/2021                   DAVIDSON           TN   NWS EMPLOYEE

            FENCE BLOWN OVER AND SCOREBOARD SNAPPED AT HILLWOOD
            HIGH SCHOOL

&&

EVENT NUMBER OHX2100436

SHAMBURGER
Special weather statement, Apr 8, 1:32 PM CDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
132 PM CDT Thu Apr 8 2021

TNZ065-078-080-081900-
Van Buren TN-Warren TN-White TN-
132 PM CDT Thu Apr 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VAN BUREN...EAST CENTRAL
WARREN AND SOUTHEASTERN WHITE COUNTIES UNTIL 200 PM CDT...

At 132 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Spencer, moving northeast at 40 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Sparta, Spencer, Doyle, Virgin Falls State Natural Area and Fall
Creek Falls State Park.

LAT...LON 3581 8524 3559 8558 3569 8571 3597 8540
      3593 8528 3586 8523
TIME...MOT...LOC 1832Z 224DEG 36KT 3569 8557

10
Special weather statement, Apr 8, 2:07 PM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Nashville TN
207 PM CDT Thu Apr 8 2021

TNZ032-065-066-081945-
Putnam TN-Cumberland TN-White TN-
207 PM CDT Thu Apr 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CUMBERLAND...SOUTHEASTERN
WHITE AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 245 PM CDT...

At 206 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Sparta, moving northeast at 30 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Crossville, Pleasant Hill and Virgin Falls State Natural Area.

This includes Interstate 40 between mile markers 305 and 319.

LAT...LON 3577 8524 3577 8525 3578 8526 3578 8527
      3580 8527 3580 8528 3581 8528 3582 8527
      3580 8537 3581 8540 3583 8543 3606 8528
      3610 8523 3609 8506 3596 8501
TIME...MOT...LOC 1906Z 220DEG 25KT 3586 8531

10
Special weather statement, Apr 8, 2:11 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
211 PM CDT Thu Apr 8 2021

TNZ032>034-065-066-081945-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-White TN-
211 PM CDT Thu Apr 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...
NORTHWESTERN CUMBERLAND...NORTHEASTERN WHITE...SOUTHEASTERN PUTNAM
AND SOUTHWESTERN FENTRESS COUNTIES UNTIL 245 PM CDT...

At 211 PM CDT, Doppler radar was tracking a strong thunderstorm near
Monterey, or 13 miles northeast of Sparta, moving northeast at 30
mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Monterey, Crawford and Clarkrange.

This includes Interstate 40 between mile markers 298 and 309.

LAT...LON 3598 8528 3604 8542 3632 8515 3630 8505
      3620 8497
TIME...MOT...LOC 1911Z 220DEG 25KT 3604 8528

10
Local storm report, Apr 8, 4:12 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
412 PM CDT THU APR 08 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     TSTM WND DMG     PLEASANT HILL           35.98N  85.20W
04/08/2021                   CUMBERLAND         TN   EMERGENCY MNGR

            MULTIPLE TREES DOWN. DAMAGE TO PLEASANT HILL HIGH
            SCHOOL AND ADJACENT NURSING HOME. POSSIBLE TORNADO. TIME
            ESTIMATED FROM RADAR.

&&

EVENT NUMBER OHX2100437

UNGER
Special weather statement, Apr 8, 4:57 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
457 PM CDT Thu Apr 8 2021

TNZ034-082230-
Fentress TN-
457 PM CDT Thu Apr 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FENTRESS COUNTY UNTIL 530
PM CDT...

At 456 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jamestown, moving east at 45 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Jamestown, Allardt and Grimsley.

LAT...LON 3639 8469 3637 8470 3638 8472 3637 8473
      3635 8473 3635 8474 3634 8474 3632 8479
      3630 8479 3629 8487 3628 8488 3626 8499
      3637 8505 3653 8478 3652 8473 3643 8469
      3641 8466 3640 8466
TIME...MOT...LOC 2156Z 248DEG 38KT 3634 8494

10

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 1:01 AM CDTSpecial Weather StatementOHXBedford, Cannon, Coffee, Macon, Rutherford, Trousdale and 1 more44 min
Apr 8, 9:29 AM CDTSpecial Weather StatementOHXCoffee46 min
Apr 8, 1:32 PM CDTSpecial Weather StatementOHXVan Buren28 min
Apr 8, 2:07 PM CDTSpecial Weather StatementOHXCumberland38 min
Apr 8, 2:11 PM CDTSpecial Weather StatementOHXOverton34 min
Apr 8, 3:39 PM CDTTornado WarningOHXCumberland, Fentress21 min
Apr 8, 5:15 PM CDTTornado WarningOHXFentress16 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.